| Model Number |
400SMTHXSFT1H04 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/11/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in feeding artery using penumbra smart coils (smart coils) and a non-penumbra microcatheter.It was reported that the patient¿s anatomy was tortuous.During the procedure, the physician placed two smart coils in the target vessel using the microcatheter.While attempting to advancing the next smart coil out of its introducer sheath and into the microcatheter, the smart coil was stuck at the initial position; therefore, it was removed.The procedure was completed using another smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.Bends were present along the length of the pusher assembly.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The embolization coil was intact with the pusher assembly and had offset coil winds on its proximal end.Conclusions: evaluation of the returned smart coil revealed offset coil winds on the proximal end of the embolization coil.If the introducer sheath is not aligned properly within the hub of a parent microcatheter, resistance may be experienced and damage such as offset coil winds may occur.During functional testing, resistance was experienced while attempting to advance the smart coil from its returned position within its introducer sheath; therefore, the introducer sheath was removed distally and re-sheathed properly.Subsequently, resistance was experienced due to the offset coil winds and the smart coil could not advance at all within its introducer sheath.Further evaluation revealed pusher assembly bends and that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.These damages were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.